Hail, Oglala Lakota
- When
- June 9, 1:45 AM MST
- Where
- Oglala Lakota County, 1 mi N of Pine Ridge
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.050, -102.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 8, 6:05 PM MST, 7 hours 40 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 705 PM MDT FRI JUN 8 2001 MADE AN EARLY UPDATE TO ZONES THIS EVENING TO TWEAK TIMING AND THUNDERSTORMS AND TWEAK WINDS. 00Z KUNR SOUNDING HAD 2KJ/KG SBCAPE WITH 1KJ/KG MLCAPE. SOUNDING CONDUCIVE TO ELEVATED CONVECTION IF LOW LEVEL JETS CRANKS PER 21Z RUC/18Z ETA. THIS SCENARIO REASONABLE GIVEN 21Z GEOSTROPHIC WIND CHART...ALTHOUGH BEST FORCING COULD BE INTO WY/NEB. 0-6KM TOTAL SHEAR 36M/S...PLENTY OF SUPPORT TO SEVERE TSRA. WILL BE WATCHING RADARS CLOSELY THIS EVENING. .UNR...NONE. HELGESON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1014 PM MDT FRI JUN 08 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 2 NW ECHETA WY .88 INCH HAIL
06/08/01 CAMPBELL REPORTED BY COOPERATIVE
OBSERVER.
0835 PM RECLUSE WY 1 INCH HAIL
06/08/018 CAMPBELLSDZ012-013-024>026-028>031-WYZ054>058-090506- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1046 PM MDT FRI JUN 8 2001 ...THE SEVERE THUNDERSTORM WATCH IS CANCELLED... SEVERE THUNDERSTORM CONDITIONS HAVE DIMINISHED ACROSS NORTHEASTERN WYOMING AND WEST CENTRAL SOUTH DAKOTA...ALLOWING THE SEVERE THUNDERSTORM WATCH TO BE CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE BLACK HILLS AND PARTS OF THE WESTERN SO}UTH DAKOTA PLAINS INTO THE EARLY MORNING HOURS. AREAS WILL SEE LIGHT SHOWERS... OCCASIONAL LIGHTNING AND POSSIBLY SOME SMALL HAIL.
The Rapid City radar (KUDX), 121 km away, was scanning. The volume nearest the first event began at 08:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5254339.